How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32757
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I was injected pethidine quite quickly and rough. (In my right

Customer Question

I was injected pethidine quite quickly and rough. (In my right side of my bum..but quite near to pelvis)
Pain has been coming from that particular spot. Two weeks further on i was still getting that pain, it got worse then to the point where i got stuck walking. I had the most terrifying pain in my right leg and and right hip/pelvis area. I couldnt move until the paramedics came and put me on gas&air.
MRI scan showed inflammation in my right leg and around the right side of my pelvis. I was disabled had to be washed in bed and urinated myself many times in bed wearing a pad.
Three months later i made a recovery with the help of zimmer frame then crutches and physio.
when i asked..nobody could give me a reason why this happened or what caused this.
6 months later i went back to work and the pain started up again in my right hip/pelvis/bum area (where i was injected) i started physio which made it worse so i stopped. Its pain all day everyday and all night, some days are worse than others. its painful to walk long distant, sit and lay down.
Here i am two years later still having these pains, a recent MRI scan showed that something was different in my right pelvis/hip area compared to my left side. Thats all the GP said to me. Thats not good enough for me, i need to know what has caused two years and half years of this pain. So iv requested MRI results on a cd and will be going to take it to a specialist to have a closer look!
In my gut i am 99% sure it was the way the injection.
I asked two GP'S in two different surgerys what they think... they both said the injection possibly hit a nerve which caused the inflammation.
I really would like your opinion. Somethings is not right.
Andria
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Chip replied 2 years ago.
Hi Andria. Besides the MRI have you had nerve conduction studies and EMG's?
Customer: replied 2 years ago.

Thanks for your reply.

No i have not had nerve conduction, what is this?

I have not had EMG's, also what is this?

Expert:  Dr. Chip replied 2 years ago.
EMG's are electromyograms to look at muscle function and nerve supply to the muscles, and nerve conduction studies will show exactly what nerve or nerves have been injured from the injection. It also sounds as though you may have a component of sacroiliitis in your pelvis. Once those studies are done a more directed treatment plan can be instituted for your problem
Dr. Chip and other Medical Specialists are ready to help you
Customer: replied 2 years ago.

So what do you suggest i do next?

Expert:  Dr. Chip replied 2 years ago.
I would take the MRI to a neurologist--that's the specialist that does the NCV and EMG atudies
Customer: replied 2 years ago.

Thank you for you advice, means soo much.

Expert:  Dr. Chip replied 2 years ago.
My pleasure but let me know how it goes Andria